Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 182, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 7, 2010, 10:09 PM CDT for 4 counties in Minnesota. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2010, 10:09 PM CDT (03:09 UTC)
- Expired
- Aug 7, 2010, 11:15 PM CDT
- In force
- 66 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Benton County, MN, Sherburne County, MN, Stearns County, MN, Wright County, MN
The radar
The Minneapolis radar (KMPX), 79 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 10:23 PM CDT | TSTM WND DMG | St Joseph, MN | 15 INCH DIAMETER HEALTHY TREE PULLED OUT BY ROOTS. ALSO NOTED 3/4 INCH HAIL AS WELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 5:27 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2210 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 12.7
The text
As transmitted, in the capitals the NWS used until 2016.
737
WUUS53 KMPX 080309
SVRMPX
MNC009-141-145-171-080415-
/O.NEW.KMPX.SV.W.0182.100808T0309Z-100808T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1009 PM CDT SAT AUG 7 2010
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN STEARNS COUNTY IN CENTRAL MINNESOTA...
SHERBURNE COUNTY IN CENTRAL MINNESOTA...
NORTHERN WRIGHT COUNTY IN CENTRAL MINNESOTA...
SOUTHERN BENTON COUNTY IN CENTRAL MINNESOTA...
* UNTIL 1115 PM CDT
* AT 1004 PM CDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS...
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4
MILES WEST OF ST STEPHEN TO 4 MILES NORTHWEST OF RICHMOND...AND
MOVING EAST AT 35 MPH.
LOCATIONS IN THE WARNING INCLUDE...
ST CLOUD...
COLLEGEVILLE...
RICHMOND...
COLD SPRING...
ST JOSEPH...
SARTELL...
PLEASANT LAKE...
WAITE PARK...
SAUK RAPIDS...
LUXEMBURG...
ST AUGUSTA...
INTERSTATE 94...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
REPORT ANY SIGNIFICANT WIND OR HAIL DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR
CENTRAL MINNESOTA.
&&
LAT...LON 4563 9375 4556 9375 4555 9359 4527 9376
4521 9403 4547 9460 4574 9426
TIME...MOT...LOC 0308Z 290DEG 32KT 4568 9432 4548 9452
WIND...HAIL 60MPH 1.00IN
$$1 follow-up statement
980
WWUS53 KMPX 080345
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1045 PM CDT SAT AUG 7 2010
MNC009-141-145-171-080415-
/O.CON.KMPX.SV.W.0182.000000T0000Z-100808T0415Z/
STEARNS MN-SHERBURNE MN-WRIGHT MN-BENTON MN-
1045 PM CDT SAT AUG 7 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
BENTON...NORTHERN WRIGHT...SHERBURNE AND SOUTHEASTERN STEARNS
COUNTIES UNTIL 1115 PM CDT...
AT 1041 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 6 MILES SOUTH OF PARENT TO LUXEMBURG...MOVING
EAST AT 40 MPH.
IN ADDITION...AT 1035 PM CDT...ONE HALF DIAMETER HAIL WAS REPORTED
IN ST JOSEPH.
LOCATIONS IMPACTED INCLUDE...
ST AUGUSTA...FAIRHAVEN...SANTIAGO...CLEAR LAKE...CLEARWATER...
ANNANDALE...HASTY...ENFIELD...MAPLE LAKE...BECKER...BIG LAKE...
MONTICELLO AND SILVER CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4560 9404 4556 9375 4555 9359 4527 9376
4521 9403 4547 9460 4557 9448
TIME...MOT...LOC 0344Z 291DEG 33KT 4554 9395 4544 9425
WIND...HAIL 60MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 6:14 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Aug 7, 6:14 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
614 PM CDT SAT AUG 7 2010
.MESO UPDATE.../ISSUED 430 PM CDT/
CONVECTION EXPECTED TO INITIATE BETWEEN 530 PM AND 700 PM ACROSS
SOUTHEAST ND AND/OR WEST CENTRAL MN. THE IMPETUS FOR THIS IS
SHOWING UP WELL IN WATER VAPOR...WITH A WAVE AT THE NOSE OF AN
UPPER LET JET MAX APPROACHING THAT AREA. ASSOCIATED STEEP MID-
LEVEL LAPSE RATES ARE ADVECTING OVER THE REGION. SURFACE HAND
ANALYSIS DEPICTS THE PRIMARY WARM FRONT DRAPED FROM BRECKENRIDGE
TO NORTHERN DOUGLAS AND CENTRAL TODD COUNTIES...EAST SOUTHEAST TO
THE NORTH METRO. GOOD SPEED AND BOUNDARY LAYER MOISTURE
CONVERGENCE ALONG THIS. THE LATEST VISIBLE SATELLITE LOOP HAS
SHOWN AN INCREASE IN CUMULUS SINCE 330 PM NEAR FAR WEST CENTRAL
MN...ALBEIT STILL SOMEWHAT STABLE LOOKING. SPC MESOANALYSIS OF
MLCIN STILL INDICATES A CAP IN THAT AREA...BUT WEAKENING. THIS
AREA IN THE NORTHWEST FORECAST AREA AND AREAS IMMEDIATELY ADJACENT
SHOULD BE THE BREEDING GROUND FOR CONVECTION...POTENTIALLY SURFACE
BASED. IF THIS WERE TO OCCUR WITH THE INCREASING LOW LEVEL JET AND
0-500M SHEAR...THERE WILL BE A WINDOW OF TIME FOR TORNADO
POTENTIAL...PRIMARILY ACROSS THE NORTHERN TWO TIERS OF MPX CWA
COUNTIES. THE CAPE WITHIN THE HAIL GROWTH ZONE IS HIGH ACROSS THE
NORTHWEST FORECAST AREA...MAKING IT STILL THE PRIMARY CONCERN
ESPECIALLY FROM INITIAL MORE DISCRETE CONVECTION. WEAKENING OF THE
CAP ALONG THE WARM FRONT AND CONTINUOUS MOISTURE TRANSPORT SHOULD
FAVOR CONVECTION TO EVOLVE EAST SOUTHEAST...WITH ADVANCE
DEVELOPMENT UPSTREAM OF INITIAL CONVECTION PROBABLE DURING THE
EVENING. THE LATEST HRRR DEPICTS THIS SCENARIO HELPING TO INCREASE
CONFIDENCE. MCS GROWTH PARAMETERS ARE LOW TO MODERATE BUT WILL
INCREASE THIS EVENING WITH THE INCOMING WESTERLY JET. THIS PUTS
THE TWIN CITIES AREA IN THE MOST PROBABLE TIME TO SEE CONVECTION
BETWEEN 9 PM AND MIDNIGHT...WITH DAMAGING WINDS THE PRIMARY
THREAT.
&&
.PREV DISCUSSION.../ISSUED 200 PM CDT/
THE MAIN FORECAST IN THE NEAR TERM...ARE SEVERE WEATHER THREAT AND
POTENTIAL FOR FLASH FLOODING OVER CENTRAL MINNESOTA. THE LATEST
SFC ANALYSIS SHOWED A LOW PRESSURE AREA CENTERED OVER CENTRAL
SOUTH DAKOTA. A WARM FRONT EXTENDED FROM THE LOW OVER SOUTHWEST
MN...THIS FRONTAL BOUNDARY WILL BE THE MAIN FOCUS FOR THUNDERSTORM
DEVELOPMENT THIS AFTERNOON THROUGH SUNDAY. THE FRONT IS FORECAST
TO LIFT NORTHWARD OVER CENTRAL MN. SHORTWAVE TROUGH WILL HELP
INITIATE CONVECTION AHEAD OF THE BOUNDARY AND SFC LOW THIS
AFTERNOON AND EVENING. WITH PRECIP WATER VALUES BETWEEN 1.50 AND
2.00 INCHES ALONG WITH TROPICAL PLUME EXTENDING NORTHEASTWARD INTO
THE UPPER MIDWEST...EXPECT SOME OF THESE STORMS TO DUMP COPIOUS
AMOUNTS OF RAINFALL. ALTHOUGH...FLASH FLOOD GUIDANCE VALUES ARE
OVER 3.0 INCHES...EXPECT MULTIPLE ROUNDS OF STORMS TO TRACK OVER
THE SAME AREA...ESPECIALLY OVER CENTRAL MN. CURRENTLY THERE WAS
ALOT OF CIN OR CONVECTIVE INHIBITION OVER THE FORECAST AREA. THE
CIN OR CAP SHOULD CONTINUE TO WEAKEN AS UPPER LEVEL TROUGH
APPROACHES FROM THE WEST.
SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE SUNDAY ACROSS MUCH
OF THE FORECAST AREA OR MAINLY IN THE VICINITY OF THE
QUASI-STATIONARY FRONTAL BOUNDARY. MARGINAL INSTABILITY ALONG WITH
MOISTURE CONVERGENCE NEAR THE FRONT...COULD GENERATE SOME DISCRETE
SUPERCELLS SUNDAY AFTERNOON/EVENING WITH LARGE HAIL...DAMAGING WINDS
AND ISOLATED TORNADOES POSSIBLE.
THE NEXT FORECAST CONCERN...ARE MAX TEMPERATURES NEXT WEEK. UPPER
HIGH PRESSURE RIDGE BUILDS OVER THE NATIONS MIDSECTION DURING THE
PERIOD. CLOUDS AND CONVECTION WILL LIKELY LIMIT THE TEMPERATURES
FROM WARMING WELL INTO THE 90S. HAVE BACK OFF ON MAX TEMPS JUST A
TAB...BELIEVE WITH ALL THE WET GROUND AND UNUSUAL GREEN-UP OVER THE
UPPER MIDWEST. EXPECT MORE CUMULUS CLOUDS. BY LATE IN THE NEW WORK
WEEK...THE UPPER AIR FLOW WILL BECOME MORE ZONAL. THUS...THE
WEATHER PATTERN ACROSS MUCH OF THE UPPER MIDWEST...WILL REMAIN
UNSETTLED WITH SOME ISOLATED/SCATTERED THUNDERSTORMS THROUGH THE END
OF THE WORK WEEK.
&&
.AVIATION.../00Z TAF ISSUANCE/
MAIN AVIATION CONCERNS CONTINUE TO DEAL WITH CONVECTION THIS
EVENING AS LATEST RADAR INDICATED SOME ECHOES DEVELOPING WEST OF
AXN AS OF 6 PM. THE AMT OF INSTABILITY AND EXPECT CONVERGE OF TSRA
THIS EVENING...WILL CONTINUE THE SAME TREND OF TSRA AT AXN/STC BY
00-01Z...WITH VRB WNDS OF 20 TO 40 KTS. WILL LIKELY UPDATE
MSP/RHN/EAU/RWF THIS EVENING AS CONVECTION RACES SOUTHEAST ALONG
THE AXIS OF GREATEST INSTABILITY. THE NEXT PROBLEM DEALS WITH THE
CONTINUATION OF TSRA DURING THE OVERNIGHT HRS...AND IF IFR/LIFR
CEILINGS DEVELOP IN THE WAVE OF THE TSRA.
INITIALLY...WILL LEAVE MOST OF THE CONVECTION OUT OF THE TAFS BY
06Z...WITH THE EXCEPTION OF EAU WHICH MAY LAG OVERNIGHT. AS FOR
THE LOWER CEILINGS...THE LATEST 18Z NAM HAS NOW INDICATED THAT
ONLY FG/BR WILL BE PRESENT IN THE MORNING...OTHER THAN LOWER
IFR CEILINGS...AND SLIGHTLY HIGHER WNDS SPEEDS NEAR THE SFC TO
MIX THE ATMOSPHERE UP A BIT. GFS DOES SHOW THE LOWER CLDS
DEVELOPING...WITH THE RUC HOLDING HIGHER RH VALUES NEAR THE
SFC...BUT MINIMAL CLDS. HAVE DECIDED TO KEEP A PROB30 FOR THE
TAFS...WHICH WILL BE UPDATED AS CONDITIONS DEVELOPS.
MSP...KEPT ONGOING TSRA NEARLY THE SAME AS WITH THE PREVIOUS 21Z
AND 18Z TAFS DUE TO SOME UNCERTAINTIES IN TIMING AND THE AMT OF
COVERAGE AS THE TSRA PROPAGATE SE ACROSS CENTRAL MN THIS EVENING.
WNDS WILL LIKELY REMAIN FROM THE S/SW...THEN W TO NW BY SUNDAY
MORNING. CONTINUED THE PROB30 OF CEILINGS ARND 600 FT BETWEEN
12-15Z/08. ..JLT..
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH UNTIL 3 AM CDT SUNDAY FOR BENTON-CHISAGO-
DOUGLAS-ISANTI-KANABEC-MILLE LACS-MORRISON-POPE-SHERBURNE-
STEARNS-STEVENS-TODD.
WI...NONE.
&&
JVM/JLTHazardous weather outlook, Aug 7, 6:03 PM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 603 PM CDT SAT AUG 7 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 081200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 603 PM CDT SAT AUG 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS WILL BECOME MORE PROMINENT OVER CENTRAL AND SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. THERE IS A SLIGHT CHANCE OF SEVERE STORMS OVER MUCH OF THE OUTLOOK AREA. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE OVER CENTRAL MINNESOTA THIS EVENING. IN ADDITION...THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL ARE LIKELY TO OCCUR OVER CENTRAL MINNESOTA THIS EVENING. PERSONS CAMPING OR LIVING IN LOW LYING AREAS OR ADJACENT TO SMALL STREAMS AND CREEKS SHOULD HAVE AN ACTION PLAN TO TAKE NECESSARY PRECAUTIONS IF FLOODING IS OBSERVED OR IMMINENT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FOR SUNDAY AND BEYOND IT IS TO DIFFICULT TO PIN DOWN WHERE ANY SEVERE THREAT WILL EXIST... HOWEVER IT DOES APPEAR THAT ANY ACTIVITY OCCURRING DURING THIS TIME WILL CARRY WITH IT THE THREAT FOR VERY HEAVY RAINFALL AS A TROPICAL AIR MASS REMAINS ENTRENCHED ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE EARLY MORNING HOURS SUNDAY. SPOTTER ACTIVATION MAY BE NEEDED AGAIN ON SUNDAY AFTERNOON AND EVENING OVER SOUTH CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN.
In the hours before
Special weather statement, Aug 7, 6:22 PM CDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
622 PM CDT SAT AUG 7 2010
WIZ016-080000-
RUSK-
622 PM CDT SAT AUG 7 2010
...THUNDERSTORMS MOVING INTO/DEVELOPING OVER RUSK COUNTY THROUGH 700
PM CDT...
AT 619 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 8 MILES NORTH OF TONY. THIS STORM WAS MOVING SOUTHEAST
AT 30 MPH.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
TONY.
GLEN FLORA.
INGRAM.
HAWKINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
IF ON AREA LAKES...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A
VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE
PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT
ON THE WATER IN A THUNDERSTORM!
&&
LAT...LON 4537 9068 4537 9091 4536 9092 4536 9093
4560 9121 4565 9106 4564 9068 4563 9067
4553 9066 4538 9067
TIME...MOT...LOC 2322Z 300DEG 28KT 4559 9098Special weather statement, Aug 7, 7:08 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
708 PM CDT SAT AUG 7 2010
MNZ041-042-080115-
DOUGLAS-TODD-
708 PM CDT SAT AUG 7 2010
...THUNDERSTORMS MOVING INTO DOUGLAS AND TODD COUNTIES THROUGH
815 PM CDT...
AT 705 PM CDT...WEATHER SERVICE RADAR WAS TRACKING SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM BATTLE LAKE TO 5 MILES
NORTHEAST OF CHARLESVILLE. THESE STORMS WERE MOVING EAST AT 25 MPH.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
MILLERVILLE.
KENSINGTON.
HEWITT.
LEAF VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.
&&
LAT...LON 4636 9470 4635 9465 4577 9465 4576 9577
4611 9572 4611 9516 4637 9516 4638 9473
TIME...MOT...LOC 0008Z 273DEG 22KT 4627 9565 4601 9619Special weather statement, Aug 7, 8:05 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
805 PM CDT SAT AUG 7 2010
MNZ043-044-080200-
MILLE LACS-MORRISON-
805 PM CDT SAT AUG 7 2010
AT 800 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF FORT
RIPLEY TO PIERZ TO 8 MILES SOUTHEAST OF HILLMAN. THESE STORMS WERE
MOVING EAST AT 20 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
PEOPLE IN NORTHERN MILLE LACS AND NORTHERN MORRISON COUNTIES...
INCLUDING THE CITIES OF LASTRUP...HILLMAN...HARDING AND ONAMIA...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
IF ON AREA LAKES...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE
A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE
PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT
ON THE WATER IN A THUNDERSTORM!
&&
LAT...LON 4623 9439 4617 9436 4616 9383 4625 9380
4625 9344 4616 9342 4598 9344 4598 9352
4593 9352 4593 9371 4601 9422 4619 9464
4625 9437
TIME...MOT...LOC 0105Z 270DEG 19KT 4614 9439 4601 9408
4595 9370Local storm report, Aug 7, 8:24 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
824 PM CDT SAT AUG 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM TORNADO 4 S EVANSVILLE 45.95N 95.68W
08/07/2010 DOUGLAS MN PUBLIC
A BRIEF TORNADO TOUCHDOWN WAS REPORTED BY THE PUBLIC
SOUTH OF EVANSVILLE, NEAR INTERSTATE 94.
&&
JLTLocal storm report, Aug 7, 8:29 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
829 PM CDT SAT AUG 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM FUNNEL CLOUD 5 SW BERTHA 46.21N 95.14W
08/07/2010 TODD MN EMERGENCY MNGR
NEAR COUNTY RD 22 AND COUNTY RD 1
&&
KMELocal storm report, Aug 7, 9:02 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
902 PM CDT SAT AUG 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL CARLOS 45.97N 95.29W
08/07/2010 M0.75 INCH DOUGLAS MN CO-OP OBSERVER
ESTIMATED WIND 45 MPH AND 1.18 PCPN FROM STORM.
&&
KMEThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:08 PM CDT | Special Weather Statement | MPX | Douglas, Todd | 67 min |
| Aug 7, 7:45 PM CDT | Severe Thunderstorm Warning | MPX | Douglas | 60 min |
| Aug 7, 7:53 PM CDT | Tornado Warning | MPX | Douglas | 52 min |
| Aug 7, 8:05 PM CDT | Special Weather Statement | MPX | Morrison | 55 min |
| Aug 7, 8:19 PM CDT | Tornado Warning | MPX | Todd | 38 min |
| Aug 7, 8:39 PM CDT | Tornado Warning | MPX | Douglas, Pope, Stearns, Todd | 51 min |
| Aug 7, 8:53 PM CDT | Severe Thunderstorm Warning | MPX | Mille Lacs, Morrison | 36 min |
| Aug 7, 9:23 PM CDT | Severe Thunderstorm Warning | MPX | Morrison, Stearns, Todd | 52 min |
| Aug 7, 9:59 PM CDT | Severe Thunderstorm Warning | MPX | Mille Lacs, Morrison | 61 min |
| Aug 7, 10:17 PM CDT | Areal Flood Advisory | MPX | Kanabec, Mille Lacs | 4 hr |
| Aug 7, 10:19 PM CDT | Severe Thunderstorm Warning | MPX | Kanabec, Mille Lacs | 56 min |
| Aug 7, 10:39 PM CDT | Tornado Warning | MPX | Isanti, Kanabec, Mille Lacs | 36 min |
| Aug 7, 10:55 PM CDT | Severe Thunderstorm Warning | MPX | Chisago, Isanti | 65 min |
| Aug 7, 11:34 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Sherburne | 56 min |
| Aug 7, 11:58 PM CDT | Severe Thunderstorm Warning | MPX | Sherburne | 47 min |
| Aug 8, 12:45 AM CDT | Special Weather Statement | MPX | Anoka, Carver, Chisago, Dakota, Hennepin, Isanti and 8 more | 90 min |
| Aug 8, 12:47 AM CDT | Severe Thunderstorm Warning | MPX | Washington | 43 min |
| Aug 8, 1:43 AM CDT | Severe Thunderstorm Warning | MPX | Washington | 32 min |
| Aug 8, 4:46 PM CDT | Special Weather Statement | MPX | Chippewa, Lac qui Parle | 104 min |
| Aug 8, 6:07 PM CDT | Special Weather Statement | MPX | Hennepin | 38 min |
| Aug 8, 6:37 PM CDT | Severe Thunderstorm Warning | MPX | Ramsey, Washington | 53 min |
| Aug 8, 6:55 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Hennepin, Ramsey | 19 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.